MAUDE Adverse Event Report: MICROTYPING SYSTEMS MTS A/B/D/A/B/D MONO GRP 5X20; MTS GEL CARDS - BLOOD GROUPING REAGENTS

MICROTYPING SYSTEMS MTS A/B/D/A/B/D MONO GRP 5X20; MTS GEL CARDS - BLOOD GROUPING REAGENTS
Catalog Number MTS081115
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation details: customer confirmed that all quality control testing was as expected on the day of testing.Customer confirmed that the reagents were stored as per ortho specifications and visual inspections of the gel card and anti-sera reagents prior to use were acceptable.The customer provided to gtsc the ortho vision id-mts result report confirming the reactions reported.As part of the investigation, a review of the manufacturing batch record was performed by the manufacturing facility for mts abd monoclonal grouping card lot 081624053-03.There were no quality events or nonconformance associated with the lot.All in-process and final release serological testing results were within specifications, including customer use ortho vision testing results.All qc inspection records (packaging and gel card inspection documents) of this product lot indicated acceptable results; no gel card defects were identified during qc inspection.All id-mts gel cards used during in-process qc testing passed the visual check performed by the serologist.Formulation stage batch record for mts monoclonal anti-a associated with this id-mts gel card lot was reviewed and no discrepancies were discovered.The equipment area use log used during production of this lot was reviewed and no conditions or actions taken were found to directly contribute to this customer complaint.The lot met all specifications, all in-process and product release criteria.((b)(4)) in addition, as part of the investigation, retain testing of mts abd monoclonal grouping card lot 081624053-03 was performed by the manufacturing facility.Mts a/b/d monoclonal grouping card lot 081624053-03 retention cards were tested on the ortho vision analyzer with diluent 2 plus lot mdp239, abaq-chek lot v278337 and donor (b)(6) (a pos).A total of 100 mts a/b/d monoclonal grouping card lot 081624053-03 retention cards were visually inspected for defects and none were found.All results were as expected.Product testing with retain cards performed as intended.No discrepant results obtained with albaq-chek and donor sample.Mts a/b/d monoclonal grouping card lot 081624053-03 performed as expected.Unable to confirm customer complaint.((b)(4)) as part of the investigation, a review of the worldwide complaint databases was performed for mts abd monoclonal grouping card lot 081624053-03.One complaint related to false negative and related call areas was identified (the complaint under investigation).For thoroughness, a review of the mother bulk lot, 081624053, was also performed.No additional complaints were identified for the failure mode.No trend identified.((b)(4)) investigation of results with ortho anti-a bioclone reagent is captured under (b)(4).No further investigation was performed on this incident with the mts abd monoclonal grouping card.The assignable cause is the donor having an abo subgroup of a.In mitigation of this complaint, the instructions for use for mts abd monoclonal grouping card limitations of the procedure states: "some weak subgroups of the a and b antigen may not be detected by these mts anti-a and anti-b reagents.The use of the mts anti-a,b (murine monoclonal blend) card may better detect these weak antigens." in any case, there was no evidence of any systematic failure of the ortho clinical diagnostics reagent to perform as intended.No further complaint of this type has been received from the customer site since the time of the reported event.
 
Event or Problem Description
Cms (b)(4), windchill (b)(4) on (b)(6) 2024, a customer complained to the global technical support center (gtsc) after obtaining what was described as discrepant false negative results for one donor unit when performing abo unit confirmation typing utilizing mts abd monoclonal grouping card lot, 081624053-03, in conjunction with their ortho vision id-mts analyzer ( serial (b)(6) ), complainant: (b)(6).Date of event: 05dec2024, (reported 10dec2024), reagent: mts abo monoclonal grouping lot 081624053-03, expiry 26may2025, manufactured 26aug2024, donor information: one donor unit labeled a positive.Unit id: (b)(6), the customer reported that on (b)(6) 2024, they tested one donor unit for abo unit confirmation typing using mts abd monoclonal grouping card lot, 081624053-03, in conjunction with their ortho vision id-mts analyzer and that an unexpected negative reaction for anti-a column was obtained and an abo forward type of o positive was produced.On the same day, the customer retested the unit in manual tube method and obtained an abo forward type of o positive.No further details were provided.The customer stated they returned the unit to their blood supplier, vitalant, and that vitalant reported that the unit retyped as serological o positive and concluded the aborh of the unit as an a subgroup rh positive.Vitalant also indicated that the unit would be sent to the blood center, creative testing solutions (cts), for further evaluation.No further details were provided.The unit was not used for transfusion and was returned to the blood supplier.No biased results were reported to the clinicians.No donor or patient was harmed as a result of this event.

Brand Name
MTS A/B/D/A/B/D MONO GRP 5X20
Common Device Name
MTS GEL CARDS - BLOOD GROUPING REAGENTS
Manufacturer (Section D)
MICROTYPING SYSTEMS
1295 s.w. 29th avenue
pompano beach FL 33069
Manufacturer (Section G)
MICROTYPING SYSTEMS
1295 s.w. 29th avenue
pompano beach FL 33069
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key21100004
Report Number1056600-2025-00001
Device Sequence Number20997010
Product Code QHR
UDI-Device Identifier10758750005963
UDI-Public(01)10758750005963(17)250526(11)240826(10)0816245303
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMTS081115
Device Lot Number081624053-03
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2024
Initial Report FDA Received Date01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown